MAUDE Adverse Event Report: SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC

SOFRADIM PRODUCTION SAS SYMBOTEX; MESH, SURGICAL, POLYMERIC
Model Number SYM3728
Medical Device Problem Codes Adverse Event Without Identified Device or Use Problem (2993); Torn Material (3024)
Health Effect - Clinical Code No Code Available (3191)
Date of Event 08/10/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According the reporter: the patient underwent a laparoscopic recurrent incisional ventral hernia repair.Four days post op, the patient underwent an exploratory laparotomy to remove the graft which lead to extended hospitalization and caused temporary injury to the patient.The surgeon described the mesh as "faulty." the current patient status is inpatient icu.An additional operation will be performed to correct the issue.
 
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According the reporter: as per the additional information received, the surgeon described the sutures tore from the mesh, it was defective and the product dislodged.Actual mesh ripped on the left edge with 3 or 4 holes.Mesh was hydrated before putting it in.Patient was taken back old mesh removed and new mesh put in.Sutured fixation system was used.Patient is doing fine now.Patient medical history: obese patient with large ventral hernia and loss of domain.
 
Additional Manufacturer Narrative
Evaluation summary: the visual examination of the returned sample shows that: the sample was not returned in its original packaging.It was placed in a biohazard bag and the mesh was found contaminated by blood.The mesh was found cut, mesh dimension around 25x24 instead of 37x28 initially.The textile knitting was found as expected however the collagen seems to be partially reduced.Four holes of different sizes are visible: - hole n°1: defect length 3 cm, defect width 2 stitches - hole n°2: defect length 2 cm, defect width 3 stitches - hole n°3: defect length 12 cm, defect width 5 cm - hole n°4: defect length 1 cm, defect width 3 stitches conclusion of the visual examination determined that excessive tension is highly suspected.If information is provided in the future, a supplemental report will be issued.

Brand Name
SYMBOTEX
Common Device Name
MESH, SURGICAL, POLYMERIC
Manufacturer (Section D)
SOFRADIM PRODUCTION SAS
116 avenue du formans
trevoux 01600
FR  01600
MDR Report Key6873655
Report Number9615742-2017-05261
Device Sequence Number820064
Product Code FTL
UDI-Device Identifier10884521190566
UDI-Public10884521190566
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K131969
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Device Explanted Year2017
Reporter Type Manufacturer
Report Source health professional,user faci
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/15/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/31/2020
Device Model NumberSYM3728
Device Catalogue NumberSYM3728
Device Lot NumberPPL0799X
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/18/2018
Initial Date Received by Manufacturer 08/15/2017
Supplement Date Received by Manufacturer10/17/2017
02/16/2018
Initial Report FDA Received Date09/18/2017
Supplement Report FDA Received Date11/06/2017
03/15/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Other; Required Intervention;
Patient Age56 YR